Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 16, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 30, 2019, 2:52 PM CST for 17 counties in Tennessee; 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Dec 1, 2019, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2019, 2:52 PM CST (20:52 UTC)
- In effect from
- Dec 1, 2019, 6:00 AM CST
- Expired
- Dec 1, 2019, 3:18 PM CST
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 61 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WWUS74 KMEG 302052 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 252 PM CST Sat Nov 30 2019 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019>022- 048>052-054-055-088-089-010500- /O.NEW.KMEG.WI.Y.0016.191201T1200Z-191202T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison- Henderson-Decatur-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 252 PM CST Sat Nov 30 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Portions of West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TLSJr
3 follow-up statements
173 WWUS74 KMEG 010430 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1030 PM CST Sat Nov 30 2019 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019>022- 048>052-054-055-088-089-011230- /O.CON.KMEG.WI.Y.0016.191201T1200Z-191202T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison- Henderson-Decatur-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 1030 PM CST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Portions of West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
588 WWUS74 KMEG 010910 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 310 AM CST Sun Dec 1 2019 ARZ027-035-036-048-TNZ001>004-019>022-048>052-054-055-088-089- 011015- /O.CAN.KMEG.WI.Y.0016.191201T1200Z-191202T0000Z/ Poinsett-Cross-Crittenden-St. Francis-Lake-Obion-Weakley-Henry- Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Henderson-Decatur-Shelby-Fayette- Including the cities of Harrisburg, Wynne, West Memphis, Forrest City, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 310 AM CST Sun Dec 1 2019 ...WIND ADVISORY IS CANCELLED... Although breezy conditions are forecast for today, wind speeds will prevail below wind advisory levels. $$ ARZ009-018-026-028-MOZ113-115-012200- /O.EXT.KMEG.WI.Y.0016.191201T1400Z-191201T2200Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Piggott, Corning, Paragould, Jonesboro, Blytheville, Kennett, and Caruthersville 310 AM CST Sun Dec 1 2019 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts to 35 mph. * WHERE...Northeast Arkansas and the Missouri bootheel. * WHEN...From 8 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PWB
081 WWUS74 KMEG 012118 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 318 PM CST Sun Dec 1 2019 ARZ009-018-026-028-MOZ113-115-012230- /O.CAN.KMEG.WI.Y.0016.000000T0000Z-191201T2200Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Piggott, Corning, Paragould, Jonesboro, Blytheville, Kennett, and Caruthersville 318 PM CST Sun Dec 1 2019 ...WIND ADVISORY IS CANCELLED... Winds have diminish below 25 mph. West winds are still breezy, the west winds will decrease to less than 15 mph later this evening. $$ TLSJr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 30, 11:53 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Nov 30, 11:53 AM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1153 AM CST Sat Nov 30 2019 .UPDATE... Updated to include 18Z aviation discussion below. && .PREV DISCUSSION... /issued 529 AM CST Sat Nov 30 2019/ DISCUSSION... /issued 521 AM CST Sat Nov 30 2019/ Early morning GOES water vapor imagery showed a deep upper low over western Nebraska. 11Z/5AM CST surface analysis showed a 990mb surface low centered near North Platte, nearly beneath the upper low. The upper low will track east across Nebraska today, gradually deepening and reaching south central Iowa by midnight. The Midsouth will remain in the low level warm sector, south of a frontal occlusion point likely near St Louis at 18Z/Noon CST. Latest guidance from convection-allowing models (CAMs) depict less warm sector shower coverage over the Midsouth through mid- afternoon. Perhaps related, NAM Bufr soundings depicted a less steep low level thermal inversion relative to yesterday's guidance. Effective lifted parcel level still depicted near 900mb, where winds of 22050KT, above the stronger directional shear in the underlying inversion. Big question is whether the strong directional shear embedded in underlying stable layer can be tapped by updrafts along the strongly forced frontal zone. Given the relative weakness of the inversion, wouldn't be too surprised to see some near-boundary layer sheer tapped, leading to some rotating updrafts and bowing QLCS segments. This will be more likely to occur along and south of the I-40 corridor, where MLCAPE in excess of 1500 J/KG is expected. By mid-evening, the elevated warm conveyor belt will shift east into AL/middle TN, while the midlevel dry-slot edges in from the west. Model-blended surface winds under this dry slot appeared to be a bit low, and official gridded wind forecasts have been increased. The upper low center will move to near Chicago by midday Sunday. Wrap around clouds from the mid-MS River valley will likely extend into the Midsouth, mainly north and east of Memphis. Cool, blustery weather expected Sunday. Wind chills in the 30s north of I-40 before noon. By midday Monday, the upper low center will lift to the mid/upper Atlantic coast, while an upstream height ridge extends from the southern plains through the upper MS River valley. This ridge will deamplify with a weak open trof dropping into the mid and upper MS River valley on Tuesday. For the Midsouth, west-northwest flow aloft will prevail through the midweek periods, with dry conditions and seasonal temps. Next rain chance arrives via a southern branch low, arriving late week. At this time, models are in fair agreement with respect to timing, showing rain exiting by next weekend. PWB && .AVIATION... 18Z TAF Set A mix of MVFR/IFR conds will persist in the short term due to low CIGs. By 20Z...A line of SHRA/TSRA will begin to push through JBR...followed by MEM and MKL...and TUP a few hours later. VSBYs will be reduced to as low as LIFR at MEM and TUP with the heaviest SHRAs and TSRAs. The cold front will push through quickly this evening...bringing an end to RA and low CIGs at all sites by midnight. Expect southerly winds to shift westerly behind the front and remain above 10 kts overnight. Westerly winds will increase to 15-20 kts with gusts to 25kt near the end of the TAF period. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 30, 4:02 AM CST, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 402 AM CST Sat Nov 30 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-011215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 402 AM CST Sat Nov 30 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Slight Risk for severe thunderstorms from mid-afternoon through mid-evening south and east of a Jonesboro, Arkansas to Dyersburg, Tennessee line. There is a Marginal Risk for severe thunderstorms over far northeast Arkansas, the Missouri bootheel, and far northwest Tennessee. The primary severe weather risks include damaging winds and large hail, mainly over the Slight Risk area. There is a secondary risk of short-lived tornadoes, mainly over north Mississippi. Given saturated soils from recent rainfall, sub-severe thunderstorm winds will be capable of downing trees. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early evening. PWB
In the hours before
Special weather statement, Nov 30, 1:31 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
131 PM CST Sat Nov 30 2019
ARZ058-MSZ007-010-011-302015-
Phillips AR-Tunica MS-Coahoma MS-Quitman MS-
131 PM CST Sat Nov 30 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 PM CST
FOR...
Central Phillips County in eastern Arkansas...
Southern Tunica County in northwestern Mississippi...
Northern Coahoma County in northwestern Mississippi...
Northwestern Quitman County in northwestern Mississippi...
At 131 PM CST...a strong thunderstorm producing pea to dime size hail
was located near White River National Wildlife Refuge, moving
northeast at 75 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Phillips...southern Tunica...northern Coahoma and
northwestern Quitman Counties should monitor this storm closely.
LAT...LON 3414 9108 3419 9109 3422 9106 3425 9108
3425 9106 3428 9108 3430 9107 3429 9106
3430 9106 3431 9107 3434 9105 3434 9100
3437 9100 3474 9032 3463 9023 3460 9024
3455 9020 3448 9020 3412 9095 3412 9112
TIME...MOT...LOC 1931Z 238DEG 64KT 3416 9115Special weather statement, Nov 30, 1:34 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
134 PM CST Sat Nov 30 2019
TNZ022-302000-
Benton TN-
134 PM CST Sat Nov 30 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CST
FOR...
Central Benton County in western Tennessee...
At 134 PM CST...a strong thunderstorm producing pea to dime size hail
was located near Camden, moving east at 65 mph.
People in central Benton County should monitor this storm closely.
LAT...LON 3613 8792 3611 8794 3608 8796 3606 8798
3603 8800 3600 8800 3598 8802 3596 8808
3613 8817 3622 8795 3619 8794 3616 8792
TIME...MOT...LOC 1934Z 250DEG 55KT 3608 8805Special weather statement, Nov 30, 1:58 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Memphis TN
158 PM CST Sat Nov 30 2019
MSZ008-011-012-302045-
Panola MS-Tate MS-Quitman MS-
158 PM CST Sat Nov 30 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CST
FOR...
Northwestern Panola County in northwestern Mississippi...
Eastern Tate County in northwestern Mississippi...
Central Quitman County in northwestern Mississippi...
At 158 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Marks, or 16 miles
east of Clarksdale, moving northeast at 70 mph.
People in northwestern Panola...eastern Tate and central Quitman
Counties should monitor this storm closely.
LAT...LON 3411 9028 3425 9043 3426 9041 3426 9040
3427 9040 3477 8977 3477 8972 3469 8972
3469 8967 3456 8967 3455 8972 3449 8972
TIME...MOT...LOC 1958Z 228DEG 62KT 3423 9029Local storm report, Nov 30, 2:46 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL TULA 34.23N 89.37W
11/30/2019 M1.25 INCH LAFAYETTE MS TRAINED SPOTTER
HALF DOLLAR SIZED HAIL AROUND THE TULA AREA.
&&Local storm report, Nov 30, 2:50 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CURTIS STATION 34.33N 90.15W
11/30/2019 M1.00 INCH PANOLA MS TRAINED SPOTTER
QUARTER SIZE HAIL AROUND CURTIS STATION.
&&Local storm report, Nov 30, 2:52 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL BATESVILLE 34.32N 89.94W
11/30/2019 E1.25 INCH PANOLA MS SOCIAL MEDIA
HALF DOLLAR SIZE HAIL AROUND BATESVILLE.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:52 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 9 hr |
| Nov 30, 1:34 PM CST | Special Weather Statement | MEG | Benton | 26 min |
| Nov 30, 4:53 PM CST | Special Weather Statement | MEG | McNairy | 52 min |
| Nov 30, 11:18 AM CST | Special Weather Statement | MEG | Greene | 42 min |
| Nov 30, 1:31 PM CST | Special Weather Statement | MEG | Phillips | 44 min |
Nearby
Wind Advisories in Tennessee, 2019Wind Advisories in Arkansas, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.